Alert archive / Indiana / Tornado Warnings in 2004
Tornado Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Nov 24, 2004, 5:55 PM EST for Wayne County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 5:55 PM EST (22:55 UTC)
- Expired
- Nov 24, 2004, 6:30 PM EST
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 242255 TORILN INC177-242330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 554 PM EST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... WAYNE COUNTY IN INDIANA * UNTIL 630 PM EST * AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 8 MILES SOUTH OF CENTERVILLE..AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CENTERVILLE... RICHMOND... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. CONNERSVILLE POST HAS REPORTED DAMAGE THAT IS POTENTIALLY TORNADIC OVER SOUTHERN FAYETTE COUNTY. LAT...LON 3979 8514 3966 8503 3975 8482 3998 8484 $$ TIPTON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Nov 24, 4:14 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 24, 4:14 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 414 PM EST WED NOV 24 2004 .SHORT TERM (TONIGHT)... SURFACE LOW IN SOUTHERN INDIANA WILL LIFT NE ACROSS WESTERN SECTION OF FA...NR DAY...THIS EVENING. LOW IS EXPECTED TO RUN UP WARM FRONT WHICH IS LOCATED FROM NR RIC-MNN. LI IN WARM SECTOR REMAIN BELOW ZERO THIS EVENING. KEPT MENTION OF TRW...SOME SEVERE...SOUTH OF WARM FRONT. AS LOW PULLS EAST...COLD FRONT SWINGS THROUGH AND TEMPERATURES CRASH. 100-850 THICKNESS BEGIN TO FALL BELOW 1300M...AND FALL BELOW 1300 ACROSS THE ENTIRE FA BY 12Z THU. EXPANDED CHANGE OVER TO SNOW TO ENCLUDE THE ENTIRE FA. 850 THERMAL TROF SWINGS THROUGH AFTER 18Z...SO WILL LINGER SCATTERED SW FOR THE MORNING HOURS. HIGH PRESSURE RIDGE BUILDS IN LATE THU AND THU NGT. WAA CLOUDS BEGIN TO WORK BACK IN ON FRI AHEAD ON NEXT SYSTEM. BROUGHT IN CHANCE TO THE NW LATE FRIDAY NIGHT. SITES && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... MODELS (GFS..UKMET..ECMWF) ARE IN DESCENT AGREEMENT WITH THE GENERAL WEATHER PATTERN THAT WILL AFFECT THE REGION. AT 500 MB A DEEP BROAD TROF THAT TAKES UP MUCH OF THE COUNTRY WILL BE IN PLACE. THE WESTERN PART OF THE TROF WILL DEEPEN WHILE THE EASTERN PART OF THE TROF WILL LIFT INTO NEW ENGLAND...WHICH WILL PUT REGION IN SOUTHWESTERLY FLOW THROUGH THE MIDDLE PART OF THE WEEK. THIS PATTERN WILL RESULT IN A DEEP SURFACE LOW MOVING ACROSS THE REGION ON SAT INTO SAT NIGHT. SYSTEM LOOKS STRONG AND DEEP ENOUGH TO SUPPORT THUNDER. WILL GO DRY THEN UNTIL TUESDAY INTO WEDNESDAY WHEN THE NEXT SYSTEM MOVES THROUGH THIS ONE LOOKS ALMOST AS STRONG BUT WILL LEAVE THUNDER OUT FOR NOW AS THE GENERAL PATTERN WILL LIKELY PRODUCE CHANGES IN THE FORECAST. ONCE THIS SYSTEM MOVES THROUGH...OUTPUT SUPPORTS SOME LIGHT SNOW SHOWERS NORTH OF I-70 LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .AVIATION (18Z-18Z)... DEEPENING 992 MB LOW PRESSURE IS CONTINUING ON COURSE TO ILN. DRY SLOT AHEAD OF THE LOW HAS ERASED MOST OF OUR SHOWERS...THOUGH CEILINGS ARE REMAINING LOW FOR NOW. AFTER A FEW HOURS OF SOMEWHAT IMPROVED CONDITIONS...STRONG THUNDERSTORMS CURRENTLY DEVELOPING AROUND THE LOW ARE ANTICIPATED FOR LATE THIS AFTERNOON. THOUGH SURFACE BASED INSTABILITY WILL BE MARGINAL...WIND FIELD IS SO DYNAMIC THAT SUPERCELLS WILL BE POSSIBLE. ANY SUNSHINE WILL CERTAINLY NOT HELP. AFTER THE LOW CENTER PASSES EAST TONIGHT...A COLD NORTHERLY BACKLASH WILL CHANGE RAIN TO SNOW. A 2 HOUR PERIOD OF WET SNOW IS SUGGESTED BY THE MODELS...FOLLOWED BY IMPROVING CONDITIONS ON THANKSGIVING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Nov 24, 11:49 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1149 AM EST WED NOV 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-251000- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1149 AM EST WED NOV 24 2004 .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE POSSIBLE. A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING. AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PULLED NORTH INTO THE OHIO VALLEY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY BY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
In the hours before
Special weather statement, Nov 24, 12:07 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1207 PM EST WED NOV 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250100- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1207 PM EST WED NOV 24 2004 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE POSSIBLE. A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING. AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PULLED NORTH INTO THE OHIO VALLEY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY BY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. TIPTON
Special weather statement, Nov 24, 5:14 PM EST, 41 minutes before
INZ050-058-059-066-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 514 PM EST WED NOV 24 2004 A THUNDERSTORM THAT IS CAPABLE OF PRODUCING A TORNADO WAS LOCATED ABOUT 30 MILES SOUTHWEST OF CONNERSVILLE INDIANA NEAR GREENSBURG. THE STORM IS MOVING NORTHEAST ABOUT 50 MPH AND MAY AFFECT NORTHWEST FRANKLIN COUNTY AND FAYETTE COUNTY BY 6 PM. DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS STORM. STAY TUNED FOR ANY UPDATES OR POSSIBLE WARNINGS. PADGETT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 5:19 PM EST | Tornado Warning | ILN | Fayette | 41 min |
| Nov 24, 5:34 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 41 min |
| Nov 24, 5:49 PM EST | Tornado Warning | ILN | Union | 26 min |
| Nov 24, 6:26 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 49 min |
Nearby
Tornado Warnings in Indiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.